Alert archive / Texas / Special Weather Statements in 2018
Special Weather Statement, NWS Shreveport, LA
NWS Shreveport, LA issued this special weather statement at Nov 8, 2018, 1:08 PM CST for Wood County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 8, 2018, 1:08 PM CST (19:08 UTC)
- Expired
- Nov 8, 2018, 1:45 PM CST
- In force
- 37 min
- Issued by
- NWS Shreveport, LA
County Wood County, TX
The radar
The Shreveport radar (KSHV), 148 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 7.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 506 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
496 WWUS84 KSHV 081908 SPSSHV Special Weather Statement National Weather Service Shreveport LA 108 PM CST Thu Nov 8 2018 TXZ110-124-125-081945- Upshur TX-Camp TX-Wood TX- 108 PM CST Thu Nov 8 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WOOD...SOUTHWEST CAMP...AND NORTHWEST UPSHUR COUNTIES UNTIL 145 PM CST... At 108 PM CST, Doppler radar was tracking a strong thunderstorm near Pleasant Grove, or 10 miles southwest of Winnsboro, moving east at 30 mph. Half inch hail will be possible with this storm. Locations impacted include... Winnsboro, Pleasant Grove and Perryville. LAT...LON 3295 9552 3297 9503 3285 9502 3284 9554 TIME...MOT...LOC 1906Z 267DEG 28KT 3290 9545 $$ 15
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Nov 8, 12:21 PM CST, 47 minutes earlier.
Area forecast discussion, Nov 8, 12:21 PM CST, 47 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1221 PM CST Thu Nov 8 2018 .AVIATION... For the ArkLaTex, IFR/MVFR, but some drier air improving KTXK/KELD this aftn while the next short wave sliding down the Red River of OK/TX will be increasing shwrs/elevated TS for our TX terminals. IFR will increase area wide this evening as a strong cold front begins to push in early on Friday. Winds NE today will back to N 10-20KT as conditions improve by the end of this TAF cycle. Outlook is cold and dry with frost and light freeze N of I-20 Sat. A Gulf low will spread more ra in later that day. /24/ && .PREV DISCUSSION... /issued 947 AM CST Thu Nov 8 2018/ UPDATE... Model blend rest of today pop/wx and tweak high temps. SHORT TERM... Low to mid 50s under cloudy skies as our dew points are drying a bit, fog is not an issue. The coverage of moderate showers and thunderstorms is shifting Eastward and light showers will continue with the next impulse or short wave along the Red of OK/TX will ramp up pops again later this afternoon into E Texas and widespread for the overnight as the next plunge of cold air spills out of a 1035mb high over the high plains diving South by tomorrow afternoon. This air mass is the first in a series of arctic high pressure systems looming for much of the country. /24/ PREV DISCUSSION... /issued 407 AM CST Thu Nov 8 2018/ SHORT TERM... Weak surface boundary from De Queen to Shreveport and southward to Alexandria combined with ripples in the mid-level southwest flow aloft allowing for showers and isolated Thunderstorms across much of north Louisiana and portions of east Texas this morning. May see a break in the convection later this afternoon. However, showers and thunderstorms to return tonight as reinforcing high pressure dives south from the Great Plains. Conditions to gradually improve on Friday as surface and upper-ridge bring deep layer drying to the region. However, temperatures will be the main story in the short term with highs in the mid 50s forecast for today and overnight lows in the upper 40s tonight. By Saturday morning, temperatures to range from the upper 20s across southeast Oklahoma to the lower 40s across deep east Texas. /05/ LONG TERM.../Saturday through Thursday/ The coolest air of the Fall season will move into the Four State Region on Saturday morning behind Friday's front. Temperatures will start off in the 30s across most of the region, with Freeze Warnings likely north of the Interstate 30 corridor, where temperatures will approach the freezing mark. With wet grounds from previous rains, some frost could develop as far south as the Interstate 20 corridor Sat mrng, but winds and dewpoint depression may be a bit too high for this to occur. This will be something to monitor over the next couple of model runs. Overall, a partly sunny day can be expected for most of Saturday with lgt ENE winds, and cool conditions as temperatures will be 10-15 degrees below seasonal normals. By late Saturday evening into Sunday, a low will develop in the Gulf near the northern coast of Mexico. Rain chances will return to the area during this time frame as scattered showers/t-storms will develop near the low across south Texas and eventually spread northward into the region. At the same time an upper trough will begin to dig southward out of the Rockies toward region, dragging a cold front through our area late Sunday into Monday, keeping rain chances across the region during this period. This front will bring a reinforcing shot of dry and cold air to the region on Tuesday and Wednesday with high's ranging from the upper 40s north to the mid 50s south. Additional Freeze Warnings may be warranted as overnight lows could approach the freezing mark areawide on Tues and Wed mornings. Dry conditions will continue across the region through the end of the work week. Temps will modify somewhat, but remain below climatic normal. /20/ && .PRELIMINARY POINT TEMPS/POPS... SHV 58 47 56 38 / 70 80 40 10 MLU 57 47 56 37 / 80 80 60 10 DEQ 54 42 55 29 / 60 70 10 10 TXK 54 44 55 33 / 40 80 10 10 ELD 56 43 56 33 / 30 80 40 10 TYR 58 46 55 37 / 70 80 30 10 GGG 58 47 56 37 / 80 90 40 10 LFK 63 51 57 42 / 50 90 40 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 24/05/20
Hazardous weather outlook, Nov 8, 12:07 PM CST, 1 hour 1 minute before
Hazardous Weather Outlook National Weather Service Shreveport LA 1207 PM CST Thu Nov 8 2018 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-091200- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1207 PM CST Thu Nov 8 2018 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Scattered showers and a few thunderstorms will increase this afternoon across portions of East Texas, Southeast Oklahoma, and Southwest Arkansas, before spreading into Northwest Louisiana this evening. Additional redevelopment will occur tonight over these areas, and spread east southeast across Deep East Texas and Northcentral Louisiana, ahead of a cold front and associated upper level disturbance. A few of these storms may be strong this afternoon and tonight over portions of the region, and may produce small hail and brief heavy rainfall. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Showers and a few embedded thunderstorms will diminish by midday Friday across East Texas and North Louisiana as cooler and drier air filter southeast behind the cold front. The coldest air so far this fall will settle into the region Friday night, with the first freeze of the season expected by Saturday morning across portions of extreme Northeast Texas along and north of the Interstate 30 corridor, Southeast Oklahoma, and much of Southwest Arkansas. Additional scattered showers will increase across the region Saturday night through Monday, ahead of the next cold front that will quickly move southeast into the region Monday afternoon. This next front will reinforce even colder temperatures southward as the rain diminishes Monday evening, with freezing temperatures possibly reaching as far south as the Interstate 20 corridor of East Texas and North Louisiana Tuesday morning, and areawide Wednesday morning. .SPOTTER INFORMATION STATEMENT... Activation of emergency managers, storm spotters, and amateur radio operators, should not be needed through tonight. 15
In the hours before
Special weather statement, Nov 8, 1:08 PM CST, 0 minutes before
Special Weather Statement National Weather Service Shreveport LA 108 PM CST Thu Nov 8 2018 TXZ110-124-125-081945- Upshur TX-Camp TX-Wood TX- 108 PM CST Thu Nov 8 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WOOD...SOUTHWEST CAMP...AND NORTHWEST UPSHUR COUNTIES UNTIL 145 PM CST... At 108 PM CST, Doppler radar was tracking a strong thunderstorm near Pleasant Grove, or 10 miles southwest of Winnsboro, moving east at 30 mph. Half inch hail will be possible with this storm. Locations impacted include... Winnsboro, Pleasant Grove and Perryville. LAT...LON 3295 9552 3297 9503 3285 9502 3284 9554 TIME...MOT...LOC 1906Z 267DEG 28KT 3290 9545 15
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 8:32 PM CST | River Flood Warning | SHV | Franklin, Morris, Red River, Titus | 37 hr |
| Nov 8, 1:37 PM CST | Special Weather Statement | SHV | Upshur | 38 min |
| Nov 8, 2:15 PM CST | Special Weather Statement | SHV | Upshur | 45 min |
| Nov 8, 2:38 PM CST | Special Weather Statement | SHV | Cass | 37 min |
| Nov 8, 4:40 AM CST | Special Weather Statement | SHV | Webster | 35 min |
| Nov 8, 4:20 PM CST | Special Weather Statement | SHV | Webster | 40 min |
| Nov 8, 5:25 AM CST | Special Weather Statement | SHV | Columbia | 50 min |
Nearby
Special Weather Statements in Texas, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.